Alert archive / California / High Wind Watches in 2006
High Wind Watch 4, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Oct 25, 2006, 4:13 AM PDT for 4 counties in California. It took effect at Oct 26, 2006, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2006, 4:13 AM PDT (11:13 UTC)
- In effect from
- Oct 26, 2006, 5:00 AM PDT
- Expired
- Oct 25, 2006, 10:46 AM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 251113 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 413 AM PDT WED OCT 25 2006 ...MODERATE TO STRONG SANTA ANA WINDS EXPECTED THURSDAY AND FRIDAY... .A COLD AIR MASS AND HIGH PRESSURE WILL BUILD RAPIDLY OVER UTAH AND NEVADA TONIGHT AND THURSDAY...CAUSING AN OFFSHORE FLOW CONDITION THAT WILL LAST INTO SATURDAY MORNING. THIS WILL RESULT IN STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES IN THE MOUNTAINS AND VALLEYS...MAKING TRAVEL DIFFICULT AT TIMES. CAZ048-050-055>058-251915- /O.NEW.KSGX.HW.A.0004.061026T1200Z-061028T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 413 AM PDT WED OCT 25 2006 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. NORTHEAST WINDS WILL BE PARTICULARLY STRONG THROUGH AND BELOW CAJON PASS...BANNING PASS...AND NEAR PASSES IN THE SANTA ANA MOUNTAINS AND THE SAN DIEGO COUNTY MOUNTAINS AND FOOTHILLS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MACKECHNIE
1 follow-up statement
000 WWUS76 KSGX 251746 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1046 AM PDT WED OCT 25 2006 ...SANTA ANA WINDS EXPECTED TONIGHT INTO FRIDAY... .DEVELOPING OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY SANTA ANA WINDS TONIGHT THROUGH FRIDAY. THE STRONGEST WINDS WILL BE THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THURSDAY MORNING. CAZ048-057-260315- /O.UPG.KSGX.HW.A.0004.061026T1200Z-061028T1800Z/ /O.NEW.KSGX.HW.W.0005.061026T0300Z-061027T0300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1046 AM PDT WED OCT 25 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL BE PARTICULARLY STRONG THROUGH AND BELOW CAJON PASS...BANNING PASS...AND NEAR PASSES IN THE SANTA ANA MOUNTAINS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MAY BE NEEDED FRIDAY MORNING. $$ CAZ050-055-056-058-260315- /O.UPG.KSGX.HW.A.0004.061026T1200Z-061028T1800Z/ /O.NEW.KSGX.WI.Y.0026.061026T0300Z-061027T0300Z/ SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1046 AM PDT WED OCT 25 2006 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL BE PARTICULARLY STRONG THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MAY BE NEEDED FRIDAY MORNING. $$ CAZ042-260315- /O.NEW.KSGX.WI.Y.0026.061026T0300Z-061027T0300Z/ ORANGE COUNTY COASTAL AREAS- 1046 AM PDT WED OCT 25 2006 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT THURSDAY. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MAY BE NEEDED FRIDAY MORNING. $$ DVA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Oct 25, 3:45 AM PDT, 28 minutes earlier.
Area forecast discussion, Oct 25, 3:45 AM PDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 345 AM PDT WED OCT 25 2006 .SYNOPSIS...HIGH PRESSURE AND OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES WITH LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES THURSDAY INTO SATURDAY. WARMER WEATHER WILL OCCUR WEST OF THE MOUNTAINS THURSDAY THROUGH SATURDAY. WEST FLOW ALOFT WILL BRING TEMPERATURES BACK DOWN TO NEAR SEASONAL NORMS WITH SOME LOW CLOUDS AND FOG RETURNING TO THE COAST STARTING NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... NW FLOW ALOFT WILL DEVELOP TODAY AS AN UPPER TROUGH MOVES THROUGH UTAH. OFFSHORE FLOW WILL DEVELOP TONIGHT/THU...AND LATEST GFS AND LOCAL WORKSTATION-WRF MODEL SHOWS 850 MB WINDS UP TO 40 KNOTS AT TIMES THROUGH THE USUAL MOUNTAIN PASSES. SO THAT PLUS MODERATELY STRONG COLD AIR ADVECTION COULD RESULT IN 60 MPH WIND GUSTS BELOW SOME PASSES. HAVE ISSUED A HIGH WIND WATCH FOR THE MOUNTAINS AND VALLEYS FOR LATE TONIGHT INTO SATURDAY. THIS WILL BE COMBINED WITH A DRY AIRMASS ENHANCED BY THE SUBSIDENCE AND WILL CREATE AN ELEVATED FIRE DANGER. WINDS WILL DECREASE SLIGHTLY FRI BUT COULD STILL BE NEAR ADVISORY STRENGTH LOCALLY. TEMPS WILL BE IN THE 80S IN MOST VALLEY LOCATIONS BY THU...AND EVEN IN SOME COASTAL SECTIONS. LOW CLOUDS SHOULD STAY OFF THE COAST TONIGHT SINCE THE PRESSURE GRADIENTS WILL BE STRONG ENOUGH FROM LAND TO SEA TO KEEP THE COAST CLEAR. THE UPPER HIGH WILL GRADUALLY SHIFT EAST FROM THE EAST PACIFIC TO THE DESERT SW BY SUNDAY. ZONAL FLOW IS INDICATED FOR EARLY NEXT WEEK WITH TEMPERATURES NEAR SEASONAL AND WITH SOME MARINE LAYER NEAR THE COAST. && .AVIATION... MARINE LAYER ABOUT 2K FT DEEP. STRATUS EXPECTED TO COVER THE COASTAL BASIN EARLY THIS MORNING WITH BASES AROUND 1.5K FT...THEN EVAPORATE AROUND 17Z. MOSTLY VFR VIS WITH SOME MVFR EARLY THIS MORNING. STRATUS NOT EXPECTED TO RETURN AS OFFSHORE FLOW DEVELOPS RAPIDLY AND SHOULD FORCE THE MARINE LAYER WELL OFFSHORE. SOME LOW CLOUDS MAY DEVELOP IN THE EVENING BUT THEY SHOULD BE GONE BY MIDNIGHT. WINDS AT 5K FT...NORTHWEST 10 KT...BECOMING NORTH 10 KT BY LATE AFTERNOON... THEN NORTHEAST 10-15 KT THU NIGHT...THEN NORTHEAST 15-25 KT THU MORNING. WINDS AT 10K FT...NORTH 15-20 KT...BECOMING NORTH 5-10 KT TONIGHT...THEN NORTHEAST 5 KT THU MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR MOUNTAINS...DESERTS...INLAND VALLEYS AND ORANGE COUNTY COASTAL AREAS THURSDAY MORNING THROUGH SATURDAY MORNING. SEE LAXRFWSGX. HIGH WIND WATCH WATCH FOR MOUNTAINS AND INLAND VALLEYS LATE TONIGHT THROUGH SATURDAY MORNING. SEE LAXNPWSGX. && PUBLIC...MACKECHNIE AVIATION...WHITLOW
Hazardous weather outlook, Oct 24, 4:00 PM PDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE OCT 24 2006 CAZ042-048-050-055>058-060>062-251100- ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT TUE OCT 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER HAZARD. A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH SATURDAY MORNING. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 10:46 AM PDT | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 25 hr |
| Oct 25, 10:46 AM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 55 hr |
| Oct 25, 11:00 AM PDT | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 days |
Nearby
High Wind Watches in California, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.